Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2019, 4:42 AM CDT for 4 parishes in Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2019, 4:42 AM CDT (09:42 UTC)
- Expired
- May 9, 2019, 5:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:41 AM CDT, 1 minute earlier.
Area forecast discussion, May 9, 4:41 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
441 AM CDT Thu May 9 2019
.SHORT TERM.../Today through Friday/
Moderate to heavy downpours continue across extreme East Texas
into portions of Northwest Louisiana and South Central Arkansas
early this morning. While this convection will continue to push
north and east, have decided to extend the current FFA through
Noon for portions of North Central Louisiana and South Central
Arkansas and expand this watch further south to encompass the
excessive heavy rainfall currently falling across West Central
Louisiana expected to move into our extreme southeast zones closer
to sunrise. Likewise, counties and parishes that were in the FFA
through 7 am to the west and northwest of the current convection
has been cancelled with this forecast package.
While we trimmed pops back to slight chance north to chance
variety to our south for this afternoon, will need to watch for
the possibility of strong to severe thunderstorms late today/this
evening, especially across our southern and eastern half as a
cold front moves into our region from the north and west. Strong
to severe thunderstorms will be possible along and ahead of this
cold front with large hail and damaging wind gusts the main
threats but storm coverage does not appear to be significant
enough to warrant an extension to the Flash Flood Watch beyond
noon today.
All that changes late tonight into Friday however as the cold
front is expected to stall across our southeast zones during the
day with a persistent low level jet continuing to pump low level
moisture into the region and a fairly significant disturbance
moving east northeastward out of SE TX into our southern and
eastern zones during the day. For this reason, have posted another
Flash Flood Watch roughly along and south of a line from
Mineola...Gilmer and Jefferson Texas to Magnolia and El Dorado
Arkansas which includes all of Northern Louisiana as well, making
it valid from 7 AM Friday through 7 PM Saturday. Additional
rainfall amounts of 2 to 4 inches will be possible across this
area with isolated higher amounts.
Thanks for the coordination efforts this morning
WPC/HGX/FWD/LZK/JAN and LCH.
13
.LONG TERM.../Friday night through Wednesday night/
The surface cold front will be just to the South of the cwa Friday
evening with decent NE sfc winds slacking and veering to ENE toward
daybreak. The 850mb boundary remains inverted off the Gulf and
draped across NW LA into Saturday with most of the heaviest activity
funneling in along and especially South of the boundary. The super
moist SW flow aloft will continue to usher in copious amount of
moisture producing pockets of heavy rainfall for us during much of
Saturday. The WPC excessive rainfall outlook for day 3 is Moderate
risk for deep E TX into NW LA and the new FFA covers this through
the day. Finally, this inverted trough extending inland over our
area will ease off the East just enough as the long awaited surface
High pressure noses from the North late in the weekend.
As the sfc high builds Southeastward, the accompanying base of the
deepening Northern trough over the nation,s mid section and MS river
valley which will keep us dry for a couple of days and perhaps more.
The models differ slightly, but the next cut off low in the Southern
stream has a tough time under a big ridge over the NW U.S. and the
low fills and weakens. The moist SW flow aloft may be more to our
South next time with a bit more of a drier zonal flow aloft. The GFS
and Euro vary on QPF signal and really we never look to heavy
anyway, but we'll see subsequent runs and hope for this drier
scenario. Certainly much better news for the swollen rivers systems
cresting from short term rainfall for us during next week.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 63 70 63 / 60 50 70 60
MLU 83 66 73 64 / 70 60 80 60
DEQ 79 53 67 57 / 20 20 30 70
TXK 81 58 66 59 / 20 30 50 70
ELD 82 61 67 60 / 60 40 60 60
TYR 79 57 67 61 / 20 40 70 70
GGG 80 59 68 61 / 20 40 70 70
LFK 82 66 73 65 / 60 80 80 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from Friday morning through Saturday evening
for ARZ072-073.
Flash Flood Watch until noon CDT today for ARZ072-073.
LA...Flash Flood Watch from Friday morning through Saturday evening
for LAZ001>006-010>014-017>022.
Flash Flood Watch until noon CDT today for LAZ003>006-011>014-
018>022.
OK...None.
TX...Flash Flood Watch from Friday morning through Saturday evening
for TXZ124>126-136>138-149>153-165>167.
&&
13/24Hazardous weather outlook, May 8, 7:33 PM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 733 PM CDT Wed May 8 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-091100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 733 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Flash Flood Watch is in effect until 7 AM CDT Thursday morning. Strong to severe thunderstorms will remain possible through the overnight hours. These storms may produce damaging winds, large hail, isolated tornadoes, and flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through midday Thursday. LAZ017>022-TXZ165>167-091100- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 733 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Tonight... Strong to severe thunderstorms will remain possible through the overnight hours. These storms may produce damaging winds, large hail, isolated tornadoes, and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through midday Thursday. 09
In the hours before
Special weather statement, May 9, 12:29 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1229 AM CDT Thu May 9 2019
LAZ001-002-010-TXZ138-151-090630-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-
1229 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...CADDO AND
SOUTHWESTERN BOSSIER PARISHES...EAST CENTRAL HARRISON AND
NORTHEASTERN PANOLA COUNTIES UNTIL 130 AM CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belcher to 8 miles southeast of Deberry.
Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
Stonewall, Oil City, Mooringsport, Belcher, Fosters, Eastwood,
Ferguson, Spring Ridge, Cross Lake, Midyett, Keithville, Dixie, Caddo
Lake and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3219 9414 3269 9407 3269 9404 3278 9404
3273 9355 3221 9363
TIME...MOT...LOC 0529Z 287DEG 61KT 3274 9387 3223 9405
07Special weather statement, May 9, 1:22 AM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
122 AM CDT Thu May 9 2019
LAZ017-TXZ153-166-167-090715-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
122 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...SAN AUGUSTINE AND SABINE COUNTIES UNTIL 215 AM
CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Macune, or 22 miles north of Ebenezer, moving northeast at 35 mph.
Pea size hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Milam, San Augustine, Hemphill, Pineland, Rosevine, Patroon, Macune,
Huxley, Broaddus, Sexton, Bronson, McElroy, Yellowpine, Toledo Bend
Reservoir North, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. This storm will also move across
portions of Toledo Bend Reservoir by around 2 am. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3112 9412 3125 9430 3141 9431 3181 9380
3134 9350
TIME...MOT...LOC 0621Z 243DEG 56KT 3136 9413
07Special weather statement, May 9, 3:08 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Shreveport LA 308 AM CDT Thu May 9 2019 LAZ010-017-TXZ153-166-167-090900- De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX- 308 AM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO AND NORTHWESTERN SABINE PARISHES...SOUTHEASTERN SHELBY...EASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 400 AM CDT... At 307 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Milam, or 26 miles southeast of Center, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mansfield, Milam, Zwolle, Converse, Oak Grove, Pleasant Hill, Huxley, Noble, Pelican, Sexton, Toledo Bend Reservoir North and Belmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Boaters on Toledo Bend should not be on the water near this storm. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3144 9380 3154 9406 3203 9369 3177 9345 TIME...MOT...LOC 0807Z 215DEG 12KT 3158 9381 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:49 PM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Marion, Panola, Rusk, Shelby | 3 hr |
| May 8, 11:59 PM CDT | Flash Flood Warning | SHV | Cass, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 3 more | 5 hr |
| May 9, 12:03 AM CDT | Flash Flood Warning | SHV | Bowie, Cass | 5 hr |
| May 9, 1:22 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 53 min |
| May 9, 3:28 AM CDT | Areal Flood Advisory | SHV | Sabine, San Augustine, Shelby | 2 hr |
| May 9, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
| May 9, 4:18 AM CDT | Areal Flood Advisory | SHV | Sabine | 117 min |
| May 9, 4:28 AM CDT | Flash Flood Watch | SHV | Angelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more | 63 hr |
| May 9, 4:34 AM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| May 9, 4:52 AM CDT | Special Weather Statement | SHV | Sabine | 38 min |
| May 9, 6:14 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 50 hr |
| May 9, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 56 min |
| May 8, 7:02 PM CDT | Flash Flood Warning | SHV | Grant, LaSalle | 3 hr |
| May 9, 12:29 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 61 min |
| May 9, 1:13 AM CDT | Areal Flood Advisory | SHV | Jackson, Ouachita | 2 hr |
| May 9, 3:08 AM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| May 9, 5:19 AM CDT | Tornado Warning | SHV | Sabine | 26 min |
| May 9, 5:45 AM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 45 min |
| May 9, 5:48 AM CDT | Special Weather Statement | SHV | Caldwell | 42 min |
| May 9, 6:26 AM CDT | Tornado Warning | SHV | Natchitoches | 29 min |
| May 9, 7:00 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 60 min |
| May 9, 10:09 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 13 days |
| May 9, 10:50 AM CDT | River Flood Warning | SHV | Claiborne, Lincoln, Union | 47 hr |
| May 9, 11:55 AM CDT | River Flood Warning | SHV | Caddo | 4 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.